Garlic supplements to lower cholesterol/triglycerides?
Dec 13, 2006
God bless you all for the wonderful work you continue to do for people like me. It is greatly appreciated. My 12 year old child has high cholesterol and triglycerides since being on Kaletra, Ziagen and Zerit. I have been giving him Omega 3 fish oil for the past 3 months along with change in his diet and his current blood results showed his cholesterol went down from 220 to 187. His triglycerides are still in the 300s. He is undetectable and his T-cells are over 600. His doctor does not want to change his meds. I have read that Garlic supplements can help lower his triglycerides. My husband who is HIV negative but has diabetes and high blood pressure has been taking garlic supplements for months and not only did his cholesterol go back to normal (despite his not being on a diet) but his blood pressure is normal. How much of a garlic supplement can I give to my son without it affecting him in a negative way? His doctor told me I can give him the supplements, what he couldn't tell me was how much someone his age and weight can take safely? He weighs 88 pounds. What else can I do to lower his triglycerides? Why is it that his cholesterol went down some and not his triglycerides? I am extremely worried his situation can lead to heart attacks, strokes etc.. Please. I just want to do what is best for my son. Thanking you again as always and wishing you a blessed day.
Response from Dr. Henry
There is concern that garlic can decrease the levels of protease inhibtors (and thus their effectiveness) so use of garlic in a person on Kaletra is not recommended. Diet and exercise and use of fibrates can decrease the triglyceride levels in most patients to more reasonable levels. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting AIDS From Insertive Anal Sex Without Condom
- Toilet Splash Should I Get Tested
- Unprotected Oral Sex Without Ejaculation And HIV Transmission Risk
- Is Itchy Scrotum A Symptom Of HIV?
- Is Jock Itch A Symptom Of Acute HIV Infection?
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.